MAUDE Adverse Event Report: DEPUY SYNTHES PRODUCTS LLC 3MM FMSTK,M; MOTOR, DRILL, ELECTRIC - CUTTING BURR

DEPUY SYNTHES PRODUCTS LLC 3MM FMSTK,M; MOTOR, DRILL, ELECTRIC - CUTTING BURR
Model Number M-8NS-G1
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/07/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.The actual device was returned for evaluation.Quality engineering evaluated the device and it was determined that the reported condition was confirmed.The assignable root cause was determined to be due to using the device on a material that is much harder than bone, which is not how the device was designed to be used, and heavy usage which is user error.(b)(4).
 
Event or Problem Description
It was reported that the cutter device was not able to be detached from the attachment device and the attachment device had bearing damage.During in-house engineering evaluation, it was determined that the cutter device could not be removed from the attachment device, was found to be broken when removed from the attachment, there were signs of corrosion in the bearings and cutter shaft, and the cutter blades showed signs of heavy use.It was not reported if the device was used in surgery, or if there was patient involvement.It was not reported if there were any delays in the surgical procedure, or if a spare device was available for use.It was not reported if there were any injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch will be submitted accordingly.

Brand Name
3MM FMSTK,M
Common Device Name
MOTOR, DRILL, ELECTRIC - CUTTING BURR
Manufacturer (Section D)
DEPUY SYNTHES PRODUCTS LLC
4500 riverside drive
palm beach gardens FL 33410
MDR Report Key10670098
Report Number1045834-2020-01669
Device Sequence Number2561958
Product Code HBC
UDI-Device Identifier00845384012535
UDI-Public00845384012535
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K113476
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM-8NS-G1
Device Catalogue NumberM-8NS-G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/24/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/07/2020
Initial Report FDA Received Date10/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1